January  2021, 14(1): 17-39. doi: 10.3934/dcdss.2020331

Mathematical analysis of weak and strong solutions to an evolutionary model for magnetoviscoelasticity

University of Würzburg, Institute of Mathematics, Emil-Fischer-Straße 40, 97074 Würzburg, Germany

* Corresponding author: Anja Schlömerkemper

Dedicated to Alexander Mielke on the occasion of his 60th birthday

Received  June 2019 Revised  September 2019 Published  April 2020

The paper is concerned with the analysis of an evolutionary model for magnetoviscoelastic materials in two dimensions. The model consists of a Navier-Stokes system featuring a dependence of the stress tensor on elastic and magnetic terms, a regularized system for the evolution of the deformation gradient and the Landau-Lifshitz-Gilbert system for the dynamics of the magnetization.

First, we show that our model possesses global in time weak solutions, thus extending work by Benešová et al. 2018. Compared to that work, we include the stray field energy and relax the assumptions on the elastic energy density. Second, we prove the local-in-time existence of strong solutions. Both existence results are based on the Galerkin method. Finally, we show a weak-strong uniqueness property.

Citation: Martin Kalousek, Joshua Kortum, Anja Schlömerkemper. Mathematical analysis of weak and strong solutions to an evolutionary model for magnetoviscoelasticity. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 17-39. doi: 10.3934/dcdss.2020331
References:
[1]

B. BenešováJ. ForsterC. Liu and A. Schlömerkemper, Existence of weak solutions to an evolutionary model for magnetoelasticity, SIAM J. Math. Anal., 50 (2018), 1200-1236.  doi: 10.1137/17M1111486.  Google Scholar

[2]

G. CarbouM. A. Efendiev and P. Fabrie, Global weak solutions for the Landau-Lifschitz equation with magnetostriction, Math. Methods Appl. Sci., 34 (2011), 1274-1288.  doi: 10.1002/mma.1440.  Google Scholar

[3]

S. CarilloM. ChipotV. Valente and G. Vergara Caffarelli, A magneto-viscoelasticity problem with a singular memory kernel, Nonlinear Anal. Real World Appl., 35 (2017), 200-210.  doi: 10.1016/j.nonrwa.2016.10.014.  Google Scholar

[4]

M. ChipotI. ShafrirV. Valente and G. Vergara Caffarelli, On a hyperbolic-parabolic system arising in magnetoelasticity, J. Math. Anal. Appl., 352 (2009), 120-131.  doi: 10.1016/j.jmaa.2008.04.013.  Google Scholar

[5]

I. Ellahiani, E.-H. Essoufi and M. Tilioua, Global existence of weak solutions to a three-dimensional fractional model in magneto-viscoelastic interactions, Boundary Value Problems, (2017), 20 pp. doi: 10.1186/s13661-017-0852-3.  Google Scholar

[6]

J. Forster, Variational Approach to the Modeling and Analysis of Magnetoelastic Materials, Ph.D thesis, University of Würzburg, (2016), urn: nbn: de: bvb: 20-opus-147226. Google Scholar

[7]

G. Gioia and R. D. James, Micromagnetics of very thin films, Proc. Roy. Soc. London A, 453 (1997), 213-223.  doi: 10.1098/rspa.1997.0013.  Google Scholar

[8]

M. Kalousek, On dissipative solutions to a system arising in viscoelasticity, J. Math. Fluid Mech., 21 (2019), Art. 56, 15 pp. doi: 10.1007/s00021-019-0459-9.  Google Scholar

[9]

M. KružíkU. Stefanelli and J. Zeman, Existence results for incompressible magnetoelasticity, Discrete Contin. Dyn. Syst., 35 (2015), 2615-2623.  doi: 10.3934/dcds.2015.35.2615.  Google Scholar

[10]

F.-H. Lin and C. Y. Wang, On the uniqueness of heat flow of farmonic maps and hydrodynamic flow of nematic liquid crystals, Chin. Ann. Math. Ser. B, 31 (2010), 921-938.  doi: 10.1007/s11401-010-0612-5.  Google Scholar

[11]

F.-H. LinC. Liu and P. Zhang, On hydrodynamics of viscolelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471.  doi: 10.1002/cpa.20074.  Google Scholar

[12]

C. Liu and N. J. Walkington, An Eulerian description of fluids containing viscoelastic particles, Arch. Ration. Mech. Anal., 159 (2001), 229-252.  doi: 10.1007/s002050100158.  Google Scholar

[13] J. C. RobinsonJ. L. Rodrigo and W. Sadowski, The Three-dimensional Navier-Stokes Equations. Classical Theory, Cambridge Studies in Advanced Mathematics, 157. Cambridge University Press, Cambridge, 2016.  doi: 10.1017/CBO9781139095143.  Google Scholar
[14]

A. Schlömerkemper and J. Žabenský, Uniqueness of solutions for a mathematical model for magneto-viscoelastic flows, Nonlinearity, 31 (2018), 2989-3012.  doi: 10.1088/1361-6544/aaba36.  Google Scholar

[15]

W. J. Zhao, Local well-posedness and blow-up criteria of magneto-viscoelastic flows, Discrete Contin. Dyn. Syst., 38 (2018), 4637-4655.  doi: 10.3934/dcds.2018203.  Google Scholar

show all references

References:
[1]

B. BenešováJ. ForsterC. Liu and A. Schlömerkemper, Existence of weak solutions to an evolutionary model for magnetoelasticity, SIAM J. Math. Anal., 50 (2018), 1200-1236.  doi: 10.1137/17M1111486.  Google Scholar

[2]

G. CarbouM. A. Efendiev and P. Fabrie, Global weak solutions for the Landau-Lifschitz equation with magnetostriction, Math. Methods Appl. Sci., 34 (2011), 1274-1288.  doi: 10.1002/mma.1440.  Google Scholar

[3]

S. CarilloM. ChipotV. Valente and G. Vergara Caffarelli, A magneto-viscoelasticity problem with a singular memory kernel, Nonlinear Anal. Real World Appl., 35 (2017), 200-210.  doi: 10.1016/j.nonrwa.2016.10.014.  Google Scholar

[4]

M. ChipotI. ShafrirV. Valente and G. Vergara Caffarelli, On a hyperbolic-parabolic system arising in magnetoelasticity, J. Math. Anal. Appl., 352 (2009), 120-131.  doi: 10.1016/j.jmaa.2008.04.013.  Google Scholar

[5]

I. Ellahiani, E.-H. Essoufi and M. Tilioua, Global existence of weak solutions to a three-dimensional fractional model in magneto-viscoelastic interactions, Boundary Value Problems, (2017), 20 pp. doi: 10.1186/s13661-017-0852-3.  Google Scholar

[6]

J. Forster, Variational Approach to the Modeling and Analysis of Magnetoelastic Materials, Ph.D thesis, University of Würzburg, (2016), urn: nbn: de: bvb: 20-opus-147226. Google Scholar

[7]

G. Gioia and R. D. James, Micromagnetics of very thin films, Proc. Roy. Soc. London A, 453 (1997), 213-223.  doi: 10.1098/rspa.1997.0013.  Google Scholar

[8]

M. Kalousek, On dissipative solutions to a system arising in viscoelasticity, J. Math. Fluid Mech., 21 (2019), Art. 56, 15 pp. doi: 10.1007/s00021-019-0459-9.  Google Scholar

[9]

M. KružíkU. Stefanelli and J. Zeman, Existence results for incompressible magnetoelasticity, Discrete Contin. Dyn. Syst., 35 (2015), 2615-2623.  doi: 10.3934/dcds.2015.35.2615.  Google Scholar

[10]

F.-H. Lin and C. Y. Wang, On the uniqueness of heat flow of farmonic maps and hydrodynamic flow of nematic liquid crystals, Chin. Ann. Math. Ser. B, 31 (2010), 921-938.  doi: 10.1007/s11401-010-0612-5.  Google Scholar

[11]

F.-H. LinC. Liu and P. Zhang, On hydrodynamics of viscolelastic fluids, Comm. Pure Appl. Math., 58 (2005), 1437-1471.  doi: 10.1002/cpa.20074.  Google Scholar

[12]

C. Liu and N. J. Walkington, An Eulerian description of fluids containing viscoelastic particles, Arch. Ration. Mech. Anal., 159 (2001), 229-252.  doi: 10.1007/s002050100158.  Google Scholar

[13] J. C. RobinsonJ. L. Rodrigo and W. Sadowski, The Three-dimensional Navier-Stokes Equations. Classical Theory, Cambridge Studies in Advanced Mathematics, 157. Cambridge University Press, Cambridge, 2016.  doi: 10.1017/CBO9781139095143.  Google Scholar
[14]

A. Schlömerkemper and J. Žabenský, Uniqueness of solutions for a mathematical model for magneto-viscoelastic flows, Nonlinearity, 31 (2018), 2989-3012.  doi: 10.1088/1361-6544/aaba36.  Google Scholar

[15]

W. J. Zhao, Local well-posedness and blow-up criteria of magneto-viscoelastic flows, Discrete Contin. Dyn. Syst., 38 (2018), 4637-4655.  doi: 10.3934/dcds.2018203.  Google Scholar

[1]

José Luiz Boldrini, Jonathan Bravo-Olivares, Eduardo Notte-Cuello, Marko A. Rojas-Medar. Asymptotic behavior of weak and strong solutions of the magnetohydrodynamic equations. Electronic Research Archive, 2021, 29 (1) : 1783-1801. doi: 10.3934/era.2020091

[2]

Helmut Abels, Johannes Kampmann. Existence of weak solutions for a sharp interface model for phase separation on biological membranes. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 331-351. doi: 10.3934/dcdss.2020325

[3]

Yang Liu. Global existence and exponential decay of strong solutions to the cauchy problem of 3D density-dependent Navier-Stokes equations with vacuum. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1291-1303. doi: 10.3934/dcdsb.2020163

[4]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[5]

Daniele Bartolucci, Changfeng Gui, Yeyao Hu, Aleks Jevnikar, Wen Yang. Mean field equations on tori: Existence and uniqueness of evenly symmetric blow-up solutions. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3093-3116. doi: 10.3934/dcds.2020039

[6]

Zhilei Liang, Jiangyu Shuai. Existence of strong solution for the Cauchy problem of fully compressible Navier-Stokes equations in two dimensions. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020348

[7]

Pierre Baras. A generalization of a criterion for the existence of solutions to semilinear elliptic equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 465-504. doi: 10.3934/dcdss.2020439

[8]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[9]

Jens Lorenz, Wilberclay G. Melo, Suelen C. P. de Souza. Regularity criteria for weak solutions of the Magneto-micropolar equations. Electronic Research Archive, 2021, 29 (1) : 1625-1639. doi: 10.3934/era.2020083

[10]

Alex H. Ardila, Mykael Cardoso. Blow-up solutions and strong instability of ground states for the inhomogeneous nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (1) : 101-119. doi: 10.3934/cpaa.2020259

[11]

Shuxing Chen, Jianzhong Min, Yongqian Zhang. Weak shock solution in supersonic flow past a wedge. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 115-132. doi: 10.3934/dcds.2009.23.115

[12]

Tong Yang, Seiji Ukai, Huijiang Zhao. Stationary solutions to the exterior problems for the Boltzmann equation, I. Existence. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 495-520. doi: 10.3934/dcds.2009.23.495

[13]

Ryuji Kajikiya. Existence of nodal solutions for the sublinear Moore-Nehari differential equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1483-1506. doi: 10.3934/dcds.2020326

[14]

Rim Bourguiba, Rosana Rodríguez-López. Existence results for fractional differential equations in presence of upper and lower solutions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1723-1747. doi: 10.3934/dcdsb.2020180

[15]

Bo Chen, Youde Wang. Global weak solutions for Landau-Lifshitz flows and heat flows associated to micromagnetic energy functional. Communications on Pure & Applied Analysis, 2021, 20 (1) : 319-338. doi: 10.3934/cpaa.2020268

[16]

Tianwen Luo, Tao Tao, Liqun Zhang. Finite energy weak solutions of 2d Boussinesq equations with diffusive temperature. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3737-3765. doi: 10.3934/dcds.2019230

[17]

Tuoc Phan, Grozdena Todorova, Borislav Yordanov. Existence uniqueness and regularity theory for elliptic equations with complex-valued potentials. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1071-1099. doi: 10.3934/dcds.2020310

[18]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[19]

Dorothee Knees, Chiara Zanini. Existence of parameterized BV-solutions for rate-independent systems with discontinuous loads. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 121-149. doi: 10.3934/dcdss.2020332

[20]

Xing Wu, Keqin Su. Global existence and optimal decay rate of solutions to hyperbolic chemotaxis system in Besov spaces. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021002

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (78)
  • HTML views (293)
  • Cited by (0)

[Back to Top]